Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 102, NWS Wilmington, OH

June 16, 2000Clark County, Madison County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 16, 2000, 5:32 PM EDT for Clark County, Madison County, Ohio. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 16, 2000, 5:32 PM EDT (21:32 UTC)
Expired
Jun 16, 2000, 6:15 PM EDT
In force
43 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Clark County, OH, Madison County, OH

The radar

The Cincinnati radar (KILN), 57 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 5:40 PM EDTThunderstorm Wind 51 ESouth Charleston, OHTrees were blown down.
Jun 16, 5:40 PM EDTThunderstorm Wind 50 ESouth Charleston, OHTrees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WUUS51 KILN 162132
SVRILN
OHC023-097-162215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
532 PM EDT FRI JUN 16 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN CENTRAL OHIO...
  CLARK COUNTY IN WEST CENTRAL OHIO...

* UNTIL 615 PM EDT...

* AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF SOUTH CHARLESTON...OR
  ABOUT 9 MILES EAST OF YELLOW SPRINGS...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SOUTH CHARLESTON...
  LONDON...
  JEFFERSON...
  CHOCKTOU LAKE...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:40 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 16, 3:40 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT FRI JUN 16 2000

HAVE DISCUSSED FLASH FLOOD POTENTIAL WITH FELLOW FORECASTERS.
THUNDERSTORMS...ALTHOUGH MOVING AT A REASONABLE SPEED....HAVE BEEN
MOVING ACROSS THE SAME AREAS.  THUS...I HAVE DECIDED TO PUT UP A
FLASH FLOOD WATCH UNTIL 4 AM EDT FOR PARTS OF W CNTRL AND CNTRL OHIO
AND E CNTRL INDIANA.  THIS AREA HAS HAD SOME DECENT RAINS THE LAST
FEW DAYS.

THE LENGTH OF THE WATCH WILL ALLOW THE EVENING SHIFT ENOUGH TIME TO
SEE HOW THE ACTIVITY HAS PROGRESSED.

.ILN...FLASH FLOOD WATCH UNTIL 4 AM EDT FOR
       OHZ026-034-035-042>046-051>053-060>062 AND
       INZ050-058-059-066.

HICKMAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:01 PM EDTTornado WarningILNMontgomery39 min
Jun 16, 4:41 PM EDTSevere Thunderstorm WarningILNMontgomery49 min
Jun 16, 5:02 PM EDTSevere Thunderstorm WarningILNGreene28 min
Jun 16, 5:58 PM EDTSevere Thunderstorm WarningILNClinton, Warren47 min
Jun 16, 6:07 PM EDTSevere Thunderstorm WarningILNFranklin38 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.